Since my pituitary gland was removed 1/08 I've been struggling with low energy. I'm taking medications for low cortisol and low testosterone but that hasn't solved the problems. I have all the symptoms of hypothyroidism but the endocrinologist says my blood tests are normal. For example: latest test 4/29/08, TSH- 2.87 (0.34-5.60), T3total- 71.2 (87.0-178), freeT4- 0.70 (0.6-1.1). I do agree that the T4 is in the normal range but I've read that when a patient is dealing with multiple deficiencies it's best to increase the T4 to the upper third of the normal range. Can anyone confirm or dispute that information ?
I am having exactly the same problem. My physician now wants to decrease the thyroid medication dosage. I am certain I will now be in bed 24 hrs. a day! Please keep me informed with your results. Thanks.
My mom had her pituitary gland removed back in late 90's and she is still living and breathing, but she has had a rough road. She goes to Vanderbilt Hospital in Nashville, TN. They have been very good at keeping her feeling the best they can. She takes a lot of medications and a growth hormone everyday to live. She stays in the bed a lot but does have some good days. We were told her tumor was the largest ever removed at Vanderbilt. They said then that the only other patient that lived after the surgery she had lived 38 days or something. I have recently read about it a little more. Not sure what I believe.
Hi Dan, I am also a patient of post operational pituitary macro adenoma and its now 8 years after surgery. I am pretty normal, with 125mcg of levothyroxine, 15 mg of hydrocortisone. From the last two years, I felt really very tired and fatigue. I asked my doc, she asked me to take Florinef and DHEA and this help me a lot. I feel really very energetic now a days and also able to do so much work. Ask to your doctor. Be happy :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.